Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Huge increase in urine Microalbumin levels
Mar 11, 2012

Hi Mark. I'm a 70 yr old. Positive for 10 yrs. Have been on Atripla since August, 2007 (4 3/4 yrs). VL undetectible. CD4 usually 700 although 1,006 a month ago.

During the past 2 years my normalized, urine Microalbumin levels were constant between 40 & 100 but lept to 546 one month ago. My A1C is always in the 6 level so I am close to having to start diabetes medicines. My urine Creatinine level was last 111.

Two months prior to my last blood work, I had a mild case of Pneumonia that lasted almost a month and used a lot of medicines to get rid of it (Ibuprofen mainly plus Upper Respritory infection drugs).

My next blood work is in two months. Should I be alarmed with the huge increase in my Albumin level or consider it a by-product of the drugs I took to cure the Pneumonia & Upper Respitory infection?

I seldom use alcohol and never have used drugs. I do enjoy too many carb's and pastry.

Many thanks,

Response from Dr. Holodniy

The increases could be the result of a combination of tenofovir (in Atripla), ibuprofen, and age (sorry!), affecting kidney function. Although you don't indicate whether glucose was also found in the urine, diabetes will also affect kidney function, and could be causing the increase in urine albumin levels. This could be real and have nothing to do with pneumonia, but I don't think I would rush to get back and get repeat lab work at this point and just do it again in two months as scheduled.



Previous
Reactivation of viremia after 36 weeks under interferon theraby
Next
Non progressor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement